Couldn't find what you looking for?

TRY OUR SEARCH!

I had a cortisone shot on the 24th of December. It is over two weeks later and I am not sleeping. Some nights zero sleep, some nights and hour here or there, and only one night in the two weeks did I actually get about five hours straight. Anyone have any suggestions on what might help me as the doctors will not give me anything and state that it has nothing to do with the shot. Well, I have not EVER had any trouble sleeping in my 44 years. This started the day I got the shot. I have tried Vicatin, Advil PM, Ambien and Lorazepam (all received from over counter or friends). Nothing has worked. Also, anyone who has had this happen to them, how long did the insomia last???? Is there a chronic insomnia treatment? Please help...I can't live like this..

Loading...

First of all, what on earth are you doing taking other people's prescription medications?  This is not only a bad idea medically, it's also illegal.  Secondly, Vicodin (not "Vicatin") is a narcotic pain medication that's not meant to be a sleep aid. In fact, narcotics often make it MORE difficult to sleep.  Ambien is not very effective, especially for STAYING asleep, in spite of what the advertisements say.  It may help one get to sleep initially.  Advil PM (or any of those OTC "PM" items is just ibuprofen plus a Benadryl-type medication--again, not really that great as a sleep aid.  Lorazepam is the chemical name for Ativan, an anti-anxiety medication.  It can be used to help one sleep but it also is often not very effective.

Stop taking other people's pills and pills that aren't meant to address sleep issues.  Go see a doctor to work out this problem, whatever the cause.  Lest you think I don't understand, I have had a sleep disorder for 18 years which accompanies my fibromyalgia and have experienced many consecutive sleepless nights and even weeks or months at a time with only 3-4 hours sleep in 24 (not necessarily consecutively!)  I know it's miserable and frustrating.  I also know first-hand that doctors aren't always helpful but they're a place to start and a better option than ignorantly taking OTC meds or other people's prescriptions. 

Reply

Loading...

I have had the same reaction many times. I just finished around of medicine that contined trace amounts of cortisone and it's been 3 weeks and I am still not sleeping even with the prescribed sleep aids. I think the half life of cortisone is a couple of weeks FOR SOME PEOPLE and as it starts to get out of your system you should see improvement.

Reply

Loading...


don't judge, just offer help :)
Reply

Loading...


I seem to be having the same problem from a shot earlier this week.
Reply

Loading...


Hi...i know you wrote this a while ago but hoping you might respond. I am experiencing exactly what happened to you. Did it finally go away and get out of your system? It's been seven nights for me now and I'm beside myself!!
Reply

Loading...

Had a cortisone shot at 2pm and on 2 inhalers too because of a bad case of Bronchitis. I have been staring at the ceiling ALL night(it's 5:40A). I told the dr I need a small amount of some form of Valium because I cannot sleep When I have to take steroids (I suffer from Migraines and sleep deprivation is a trigger for an attack) My doctor passed me on to the PA and here I am still coughing and WIDE awake. I am NOT happy to say the least. Good Luck but know what you're getting yourself into. Also why would ANYONE WANT to take steroids if they didn't have to? Muscles for NO sleep? Hell no!

Reply

Loading...


I experience insomnia for 1-2 weeks after each cortisone injection into my hip for bursitis. If your doctor is telling you that your insomnia is not caused by the cortisone, then you should find another doctor at once. If your doctor was not even aware of this potential side effect of cortisone and didn't care enough to listen to you and research your concern with a simple 15 second internet search, then don't waste your time and money or risk your health by trusting this doctor with your care.
Reply

Loading...

Hopefully you are not at a Kaiser hospital. I had 2 epidural steroid injections to my back and after 30 hours of no sleep their pain clinic still would not prescribe a sleep aide. ..and I am a nurse practitioner. They tout practicing 'study based medicine' and acknowledged that steroids cause insomnia but they will not treat it. It isn't necessary to make your patients miserable. They could prescribe a sleep agent for a few days. It is standard of care....
Reply

Loading...

Have you spoken with your pharmacist? Mine was much more helpful than anyone at my doctor's office. Also, if you haven't tried Benadryl as a sleep aid, it's safe and non-addictive and worth a shot (although it did nothing for my insomnia, but mine only lasted four days). Best of luck!
Reply

Loading...

I was given 60mg cortisone per day for 5 days. I stopped 3 weeks ago and I still can't fall asleep. I hate this feeling so my Dr gave me 1mg just for anxiety and to try sleep. It has helped but still only get about 4 hours max and when I wake up I pop another one. Not the answer but shortt term solution for me. Will never touch cortisone again.
Reply

Loading...

1mg ativan sorry.
Reply

Loading...

Hi, I have issues sleeping on a GOOD day (2-6 hrs) and cortisone shots for my hip bursitis make it dang near impossible for a few days. I can usually start getting some sleep in a week. I have a great pain management doc and he gives me klonapin (clonazepam) 1 mg as a matter of course. I can usually get some sleep when I use that but not if I take a pain pill to get me thru that first night .... I did that last night and got an hour even with the benzo. Tonight should be better. Good luck - I know the misery you are going thru and am so grateful I dont have to go to work any more so I can be a zombie. An alert zombie, but still.
Reply

Loading...

I had a cortisone injection 10 weeks ago for seasonal allergies. I have had massive anxiety,
sleep issues, and IBS like symptoms. I am now on Lexapro (5mg) and take Ativan when things get really rough. Although by any definition I still feel bad 8-10 weeks ago I was barely holding it together. I guess that is very very slow improvement.

The weekends are the worse when I have to stay busy to distract myself from the horrible anxiety. I actually feel better working most days. I look forward to getting past this and actually relaxing doing nothing. Not there yet.

Oh by the way the shot worked wonders for my seasonal allergies, but obviously steroids are poison to me so that will be my last shot.
Reply

Loading...

I had hip injection and had insomnia for 6 weeks. I was lucky to get 2-3 hours a night with sleep aid. I had terrible anxiety and that was my first and last injection that I will get.
Reply

Loading...